Go Back   NeuroTalk Support Groups > >

New Member Introductions Welcome to our community! Come in and introduce yourself to other members!!

The Skeezyks has entered the House...

Reply
 
Thread Tools Display Modes
Old 07-01-2016, 04:31 PM   #1
Skeezyks
Member
 
Join Date: Jul 2016
Location: The Twin Cities
Posts: 280
Wink The Skeezyks has entered the House...

The Skeezyks is a regular contributor on the PsychCentral website. I've been aware of NeuroTalk for some time now, but only just now decided to dive in here as well. I spend a lot of time on PC! I'm not sure how much time I'll spend here on NeuroTalk. Time will tell... In terms of other hobbies, I'm a home bread baker & I read classical Chinese, Japanese, & Zen poetry (in English translation.) When I'm on PC, I'm often listening to chant videos on YouTube.

I'm an older person. In general, I'd say I'm reasonably healthy. I do have a problem with something I can only describe as restless leg syndrome... except that I experience it pretty-much throughout my whole body. To some extent, I'm not sure if it is more of a neurological condition or more related to anxiety, which is also a problem for me. It tends to be the worst in the evening & at night. I have not sought any treatment for it & I'm not on any medications. I do see a psychiatrist periodically. He offered to put me on Neurontin. However I declined.

When I can't sleep, I often have to get up in order to relieve the "jumpiness" I feel throughout my body. When I do, I'll typically do walking meditation... walking slowly around-&-around our dark & quiet townhome unit from back to front for anywhere from half an hour to a couple of hours or so.

I also have Meniere's Disease & Tinnitus & some occasional heart arrhythmia. Oh... & I have an impinged disc in my low back & sciatica. Gee... come to think of it... I'm kind-of a mess!

Anyway... thank you so much for reading my post!
Skeezyks is offline   Reply With Quote
"Thanks for this!" says:
Lara (07-01-2016), St George 2013 (07-02-2016)
Old 07-01-2016, 04:57 PM   #2
Lara
Legendary
 
Lara's Avatar
 
Join Date: Sep 2006
Location: Northern Rivers
Posts: 10,267
Default

Hello Sheezyks,
Great to meet you here.

You may have found it already, but there is a Movement Disorders forum on the list. That includes RLS. Some medications can exacerbate feelings of restlessness such as you describe. If you're taking any meds, it would be worth talking to your Doctor about that possibility.

Movement Disorders Forum

Check out the search function as well. You can find a lot of information in past posts and threads by using that.

http://www.neurotalk.org/search.php

Enjoy your time here. You'll find a lot of information and support I'm sure.

take care
Lara is offline   Reply With Quote
"Thanks for this!" says:
Skeezyks (07-01-2016), St George 2013 (07-02-2016)
Old 07-02-2016, 03:55 PM   #3
bluesfan
Member
 
Join Date: Jun 2014
Posts: 733
Default

Hi Skeezyks - Welcome to NT - glad to have you over here on the other side.

Re your restless legs/ full body sensation - not sure if this will help - I was recently helping some elderly friends out - she had just got out of hospital after misdiagnosed appendicitis - which burst while she was in hospital - (they were still trying to figure out what was wrong - CT scan was delayed etc.)

She developed severe restless legs during recuperation and her daughter (a registered nurse) gave her some MagPhos tissue salts tablets (3 x daily) - specifically Schuessler Mag Phos Tissue Salts. She experienced sustained improvement within 24 hrs. Looking online I see it is also available in a cream and spray.

Hope this is of use.
bluesfan is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-25-2016), Skeezyks (07-06-2016)
Old 07-02-2016, 05:01 PM   #4
mrsD
Wisest Elder Ever
 
mrsD's Avatar
 
Join Date: Aug 2006
Location: Great Lakes
Posts: 33,515
Lightbulb

magnesium as, bluesfan states, is very useful for restless legs.
Just make sure you avoid magnesium oxide, as that is not absorbed well. Magnesium has to ionize which is separate from
its carrier to work in the tissues.

But I wonder if you are having side effects from some medications. SSRIs and atypical antipsychotics can cause a jumpy irritable side effect :
Akathisia - Wikipedia, the free encyclopedia

To test the need for magnesium try soaking in a bathtub with epsom salts. About 6oz to a bathtub of LUKEWARM water will relax you and point the way for some dietary changes (avoidance of high caffeine intake) and consumption of magnesium rich foods, and/or a good magnesium supplement like SlowMag which is made to deliver good absorption.
__________________
All truths are easy to understand once they are discovered; the point is to discover them.-- Galileo Galilei

************************************

.
Weezie looking at petunias 8.25.2017


****************************
These forums are for mutual support and information sharing only. The forums are not a substitute for medical advice, diagnosis or treatment provided by a qualified health care provider. Always consult your doctor before trying anything you read here.
mrsD is offline   Reply With Quote
"Thanks for this!" says:
bizi (07-25-2016), Skeezyks (07-06-2016)
Reply

Tags
body, neurotalk, spend, time, walking

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Post I entered I cannot edit.... Diandra Community & Forum Feedback 4 06-10-2015 05:31 PM
Our ships entered into stormy weather. Bob Dawson Parkinson's Disease 0 12-22-2012 08:54 AM
Video Entered into the 2011 Neuro Film Festival DJM1 Parkinson's Disease 7 02-28-2011 02:46 PM
I have entered the electronic age doydie Multiple Sclerosis 5 01-06-2008 05:27 PM


All times are GMT -5. The time now is 07:27 PM.
Brought to you by the fine folks who publish mental health and psychology information at Psych Central Mental Health Forums

The material on this site is for informational purposes only, and is not a substitute for medical advice, diagnosis or treatment
provided by a qualified health care provider. Always consult your doctor before trying anything you read here.


Powered by vBulletin • Copyright ©2000 - 2019, Jelsoft Enterprises Ltd.
Search Engine Optimisation provided by DragonByte SEO v2.0.31 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

vBulletin Optimisation provided by vB Optimise v2.7.1 (Lite) - vBulletin Mods & Addons Copyright © 2019 DragonByte Technologies Ltd.

All posts copyright their original authors Community Guidelines Terms of Use Privacy Policy